MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Back to Search Results |
| Model Number |
QC-7-30-3D |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/13/2022
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report regarding two axium coil detachment failures.It was reported that the coils could not detach in the aneurysm.Then it was thrown out and instead used other new axium coil.Then completed this case.For both axium coils the physician attempted to detach the coil with the instant detacher three to four times.For one axium coil (lot#223258185) the physician attempted three to four times with a second instant detacher.There was a manual attempt at detachment via hypotube and was attempted three to four times.The second axium coil (lot# 224405948) detachment method was unknown.There was no issue with the instant detacher for either coil noted.The reported device and any accessory devices prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received reported that prior to coil non-detachment, there were no issues encountered.There was no damage to the pushwire.
Additional Manufacturer Narrative
H3.Product analysis #(b)(4):equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5), in-house instant detacher (model: id-1-5 lot: 9443624) as found condition- one axium coil and one unknown non-medtronic coil were returned for analysis within a shipping box; within individual sealed plastic biohazard pouches; within medtronic dispenser coils and within medtronic introducer sheathes.The instant detachers used during the event were not returned for analysis.Visual inspection/damage location details: (axium coil) no damages or irregularities were found with the introducer sheath.The actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.No damages were found with the axium pusher.The coin was found still against the lumen stop.The shield coil was found undamaged.The implant coil was found still attached to the pusher.No damages or irregularities were found with the implant coil.Testing/analysis ¿ (axium coil) an in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.No damages were found with the device that would contribute towards the failure.Customer reported attempting to detach the device using multiple instant detachers and by breaking the hypotube multiple times.However, no such breaks were found with the returned axium coil.The instant detachers used in the event were not returned for analysis.Therefore, any contribution of the instant detachers towards the non-detachment and conformance to specification could not be assessed.H6.Coding updated based on analysis results.Associated with mdr #: 2029214-2022-01955 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.